A 67-year-old male asked:
gi problem. i am 68, male and had my retum removed due to colon cancer. after the removal i had loose stools and went on immodium for 8 years. i recently heard hat this medication may cause dementia. i looked for an alternative, but could not find one. i
2 doctor answers
Dr. Nisheeth Gupta answered
Specializes in Hematology and Oncology
Diarrhea: you can try lomotil (diphenoxylat and atropine)
Answered on Jul 1, 2015
Dr. Ed Friedlander answered
43 years experience Pathology
Listen, Ron: In a way, I'm sorry that after a cancer cure, you would still be so distrustful of scientific medicine. I found the "pop" claim about imodium, (loperamide) which we've used for decades, causing dementia on a doctor-bashing site and it looks to me that it's made up out of whole cloth. Any physician who could show there's a risk would have his science career made; nobody has. Don't let crooks trouble you.
Answered on Jul 27, 2018
90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:
People also searched for:
Connect by text or video with a U.S. board-certified doctor now — wait time is less than 1 minute!